Alert archive / Oregon / Wind Advisories in 2017

Wind Advisory 26, NWS Pendleton, OR

November 19, 2017Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Nov 19, 2017, 1:34 PM PST for Union County, Oregon. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2017, 1:34 PM PST (21:34 UTC)
Expired
Nov 20, 2017, 10:00 AM PST
In force
20 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 9.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2017-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2017-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1725 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

621 
WWUS76 KPDT 192134
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
134 PM PST Sun Nov 19 2017

...VERY WINDY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY
THROUGH MID MORNING MONDAY...

.An approaching Pacific system has increased pressure gradients
across the Grande Ronde valley. These gradients will be strongest
across the south end of the valley and will cause very windy
conditions.

ORZ049-200600-
/O.NEW.KPDT.WI.Y.0026.171119T2134Z-171120T1800Z/
Grande Ronde Valley-
134 PM PST Sun Nov 19 2017

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST MONDAY FOR LADD AND
PYLES CANYONS...

The National Weather Service in Pendleton has issued a Wind
Advisory For Ladd and Pyles Canyons...which is in effect until
10 AM PST Monday.

* WINDS...South 25 to 35 mph with gusts up to 50 mph across the
  south end of the valley. Elsewhere winds will be breezy 15 to 25
  mph gusting up to 35 mph.

* TIMING...Winds will fluctuate this afternoon through tonight
  into Monday morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 35 mph are 
expected. Winds this strong can make driving difficult, 
especially for high profile vehicles. Use extra caution.

&&

$$
4 follow-up statements
331 
WWUS76 KPDT 200311
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
711 PM PST Sun Nov 19 2017

...VERY WINDY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY
THROUGH MID MORNING MONDAY...

.An approaching Pacific system has increased pressure gradients
across the Grande Ronde valley. These gradients will be strongest
across the south end of the valley and will cause very windy
conditions.

ORZ049-201500-
/O.CON.KPDT.WI.Y.0026.000000T0000Z-171120T1800Z/
Grande Ronde Valley-
711 PM PST Sun Nov 19 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY FOR
LADD AND PYLES CANYONS...

* WINDS...South 25 to 35 mph with gusts up to 50 mph across the
  south end of the valley. Elsewhere winds will be breezy 15 to 25
  mph gusting up to 35 mph.

* TIMING...Winds will fluctuate this afternoon through tonight
  into Monday morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 35 mph are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
940 
WWUS76 KPDT 201415 CCA
NPWPDT

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Pendleton OR
615 AM PST Mon Nov 20 2017

...VERY WINDY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY
THROUGH MID MORNING MONDAY...

.An approaching Pacific system has increased pressure gradients
across the Grande Ronde valley. These gradients will be strongest
across the south end of the valley and will cause very windy
conditions.

ORZ049-201500-
/O.CON.KPDT.WI.Y.0026.000000T0000Z-171120T1800Z/
Grande Ronde Valley-
615 AM PST Mon Nov 20 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY FOR
LADD AND PYLES CANYONS...

* WINDS...South 25 to 35 mph with gusts up to 50 mph across the
  south end of the valley. Elsewhere winds will be breezy 15 to 25
  mph gusting up to 35 mph.

* TIMING...Winds will fluctuate this afternoon through tonight
  into Monday morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 35 mph are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
829 
WWUS76 KPDT 201444
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
644 AM PST Mon Nov 20 2017

...VERY WINDY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY
THROUGH MID MORNING TODAY...

.An approaching Pacific system has increased pressure gradients
across the Grande Ronde valley. These gradients will be strongest
across the south end of the valley and will cause very windy
conditions.

ORZ049-201800-
/O.CON.KPDT.WI.Y.0026.000000T0000Z-171120T1800Z/
Grande Ronde Valley-
644 AM PST Mon Nov 20 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING
FOR LADD AND PYLES CANYONS...

* WINDS...South 25 to 35 mph with gusts up to 50 mph across the 
  south end of the valley. Elsewhere winds will be breezy 15 to 
  25 mph gusting up to 35 mph.

* TIMING...Winds will fluctuate this morning...and gradually
  decrease by 10 AM.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 35 mph are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
771 
WWUS76 KPDT 201748
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
948 AM PST Mon Nov 20 2017



ORZ049-201900-
/O.EXP.KPDT.WI.Y.0026.000000T0000Z-171120T1800Z/
Grande Ronde Valley-
948 AM PST Mon Nov 20 2017

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING FOR LADD
AND PYLES CANYONS...

Winds have decreased at Ladd Canyon so the wind advisory will be
expired at 10 AM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 19, 9:56 AM PST, 3 hours 38 minutes earlier.

Area forecast discussion, Nov 19, 9:56 AM PST, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
956 AM PST Sun Nov 19 2017

.SHORT TERM...Morning Update...A weakening disturbance moving out of
the Gulf of Alaska will continue to flatten the upper ridge over the
Pacific Northwest today. This disturbance will push mid and high
cloudiness across the area. Precip will begin to affect the Cascade
east slopes of Washington this afternoon. Snow levels look to be
between 3300 and 3800 feet in this area when the precip arrives,
thus do not expect much in the way of snow along the main travel
routes. Winds will be locally breezy over central Oregon, along the
Blue mountain foothills and in the Grande Ronde valley. Winds in the
southern Grande Ronde valley will run 20 to 30 mph with higher
gusts. Fog in the Interstate 90 corridor of Kittitas county, the
Columbia Gorge and near Boardman should lift and/or dissipate by
noon. Still expect precip to spread across the region tonight as the
weak disturbance pushes a wet, but weak, cold front into the area.
Updates this morning focused on adjustments to precip chances and
sky cover for today, a few afternoon high temps, and wind forecasts
for today and this evening. 90

.LONG TERM...Previous Discussion...A moist southwesterly flow will
persist across the region through the period on the back side of an
upper level ridge centered over nwrn Mexico. Although there will be
no major storm systems...a series of weak impulses embedded in the
flow will provide periods of rain each day. Snow levels will be
quite high especially mid week when they will be as high as 10000
feet MSL. Snow does not look to be an issue right through next
weekend with snow levels remaining mostly above 6000 feet MSL. High
temperatures on Wednesday and Thursday will be close to 20 degrees
above normal...with readings in the 60s lower elevations and 50s
mountains...before slightly cooler air filters into the region late
in the week. However even after this occurs temperatures will remain
above normal for this time of year. It will be breezy to locally
windy along the ridge tops with gusty south winds Wednesday into
Thursday. 78

&&

.AVIATION...18Z TAFS...VFR Conditions will prevail through 08Z.
Extensive high clouds today will lower to mid clouds by this
evening. After 06Z Monday areas of rain will develop with cigs
around 5000 feet AGL. MVFR cigs and vis are possible after 8Z. Winds
will be mostly southerly at 8-15 kt increasing to 10-20 kt this
evening except closer to 15-25 kt at KRDM, KBDN, and KALW. 76

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  52  42  54  47 /   0  70  60  40
ALW  54  46  56  49 /   0  80  70  50
PSC  52  42  56  44 /   0  60  30  40
YKM  50  35  53  40 /  10  50  30  30
HRI  50  42  55  45 /   0  60  40  30
ELN  44  34  49  38 /  10  60  30  40
RDM  54  38  55  45 /   0  50  70  40
LGD  50  39  50  44 /   0  80  80  40
GCD  51  40  50  42 /   0  50  60  40
DLS  49  42  53  45 /   0  80  70  50

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.
&&

90/78/76

Nearby

Wind Advisories in Oregon, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.